Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 9, NWS San Angelo, TX

November 25, 20185 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 25, 2018, 9:14 AM CST for 5 counties in Texas. It took effect at Nov 25, 2018, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 9:14 AM CST (15:14 UTC)
In effect from
Nov 25, 2018, 10:00 AM CST
Expired
Nov 25, 2018, 4:34 PM CST
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 60 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2018-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2018-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1869 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS74 KSJT 251514
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
914 AM CST Sun Nov 25 2018

TXZ049-098-099-113-114-260100-
/O.NEW.KSJT.WI.Y.0009.181125T1600Z-181126T0100Z/
Fisher-Haskell-Throckmorton-Jones-Shackelford-
Including the cities of ROTAN, ROBY, HASKELL, THROCKMORTON, 
WOODSON, STAMFORD, ANSON, HAMLIN, and ALBANY
914 AM CST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect until 7 PM CST this evening. 

* TIMING...10am to 7pm today

* WINDS...25-35mph with gusts near 40

* IMPACTS...Loose outdoor articles may be blown about in the wind,
  especially holiday decorations. In addition, driving may become
  difficult on east-west oriented roadways for high-profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

SAK

$$
1 follow-up statement
818 
WWUS74 KSJT 252234
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
434 PM CST Sun Nov 25 2018

TXZ049-098-099-113-114-252345-
/O.CAN.KSJT.WI.Y.0009.000000T0000Z-181126T0100Z/
Fisher-Haskell-Throckmorton-Jones-Shackelford-
Including the cities of ROTAN, ROBY, HASKELL, THROCKMORTON, 
WOODSON, STAMFORD, ANSON, HAMLIN, and ALBANY
434 PM CST Sun Nov 25 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in San Angelo has cancelled the Wind
Advisory. 

Winds have lowered below advisory thresholds.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 5:34 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 25, 5:34 AM CST, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
534 AM CST Sun Nov 25 2018

.AVIATION...
/12Z TAFS/

The main aviation forecast item of concern is with wind speeds
and gusts today. A cold front just north of KSJT will quickly
move south to the Interstate 10 between 14Z and 15Z. A shift
to north winds accompanies the cold frontal passage, and gusty
north or north-northwest winds will occur through the day. Expect
occasional gusts 30-35 knots at ABI, 25-30 knots at KSJT and KBBD,
and around 25 knots at our southern terminals. North winds will
diminish this evening and become light in the 04Z to 06Z time
frame. Considerable high cloud coverage over the area this morning
will shift east later this afternoon and evening.

&&

.PREV DISCUSSION... /issued 341 AM CST Sun Nov 25 2018/

SHORT TERM...
(Today and Tonight)

Much cooler today with breezy to windy conditions. Cold for tonight.

A vigorous upper trough is moving east across the central Plains
early this morning. Associated cold front is quickly pushing south
through the Big Country at 3 AM. This front will continue its
southward progress, and should be out of our forecast area by 10 AM.
Gusty north-northwest winds will follow passage of this front.
The area north of a Sweetwater to Brownwood line will have the
highest winds today, where occasional gusts 35-40 mph will be
possible. While our far northern counties may have winds near
advisory criteria at times, the sustained speeds do not look
sufficient to warrant a Wind Advisory. Temperatures will be much
cooler today with highs in the mid 50s to around 60 degrees.
Considerable high cloud cover over our area this morning will shift
east of our area later this afternoon and evening.

Winds will diminish this evening and become light overnight, with
surface high pressure settling south into the Permian Basin toward
morning. Overnight lows are expected to range from the upper
20s/near 30 across the Big Country and northern Concho Valley (where
better radiational cooling is expected), to 33-35 degrees across the
southern part of our area.

19

LONG TERM...
(Monday through Saturday)

Looks like a pretty nice week shaping up for West central Texas,
with moderating temperatures and dry weather through the work
week. Monday will still be on the cool side as surface high
pressure settles into the area. Winds will be light on Monday,
with mostly sunny skies and highs in the mid 50s. Good radiational
cooling will take place Monday night under clear skies and light
winds, with lows dropping into the lower 30s by daybreak Tuesday.
Tuesday will be pleasant, with seasonal afternoon highs in the
low to mid 60s.

For the rest of the extended period, dry and warm weather is on
tap Wednesday through Friday as south to southwest winds return.
Temperatures will into the 70s, with overnight lows in the 40s.
The next upper level trough will approach from the west on Friday
and move across the area on Saturday. The medium range models
still show some differences regarding this system, with the GFS
staying dry and the ECMWF producing precipitation over eastern
sections mainly Friday night. Made little change to the forecast
during this time frame, with lows POPs continuing over roughly
the eastern half of the forecast area Friday night.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  30  54  34 /   0   0   0   0
San Angelo 	 58  31  57  33 /   0   0   0   0
Junction 	 60  34  56  32 /   0   0   0   0
Brownwood 	 58  32  55  31 /   0   0   0   0
Sweetwater 	 55  30  54  35 /   0   0   0   0
Ozona      	 59  33  56  33 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 25, 5:56 AM CST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
556 AM CST Sun Nov 25 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261200-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
556 AM CST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.